Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

Hair loss, weight loss, and Synthroid level at 150mcg!

From: kyliegmps - 5 years 45 weeks ago

I was diagnosed with Hastimoto's at 26 and was on the same level of Synthroid (.01mg) until the birth of my second child, a girl, in 2007. When I was pregnant with her my thyroid levels were all over the place and my prescription was finally leveled off at 137 mcg of Synthroid. However, recently I went for a test, and my levels were elevated and my doctor increased my presciption again to 150mcg. Now I am losing my hair, and ever since I became pregnant with my daughter I have been skinnier than I have ever been my whole life (not that I am complaining about that, but i find it strange) I don't hardly ever feel hungry and I can skip meals no problem. My concern is that my joints are sore sometimes, (could be age, could be something else?), and my hair loss is really annoying. I can pull several strands of hair out of my head every time i run my fingers through it, and I lose a lot in my brush and in the shower. I feel irritable (could be my 5yr old and 2yr old driving me crazy or maybe chemical?), and moody, so I have all the symptoms of Hypothyroidism again! Why have my levels been rising since my pregnancy and why can't my doctor get my prescription right? Does any one else have trouble controlling their levels with Synthroid or another drug for that matter? Does anyone have any suggestions on what I should be talking to my doctor about to get info on why this is happening? Could it be a symptom of another disorder (parathyroidism, cancer?) Thank you.

Do you find this discussion helpful?
0

4 Responses

Is this good advice?
0

I don't know if this message is well taken, but here goes. I had a total thyroidectomy due to papillary cancer and started losing hair with what it appeared to be my Synthroid medication. It was horrible! Now, after 7 months and multiple changes in my Synthroid dosage hair is slowly coming back, but definitely, it is now very thin and I still have to recover some hair. In terms of weight, I have gained about 7 pds., but I'm happy because I was too thin. Also, I am eating quite well and I have not gained any more weight, which makes me happy as I do not want a weight issue. Best of luck to you!

Is this good advice?
0

I had a total thyroidectomy 2 years ago due to Hashimoto's and papillary microcarcinoma, and am STILL having problems regulating my Synthroid. I started at 125 mcg. and it has been switched so many times. the highest dose was 150, then I became hyperthyroid and was down to 112 mcg. If you are on birth control you tend to need a higher dose of Synthroid; I was off my birth control when I was at my lowest dosage, and as soon as I started back on it they immediately had to raise it back up. Recently, I feel as if I am hypothyroid (extremely exhausted, sore all over, hair falling out, weight gain, skin changes and mood swings), but my doctor said my levels are good. I'm thinking you may need to ask your doctor about alternating between 137 and 150 mcg. every other day...I felt the best when I was doing that. I was a little hyper on just the 150 but hypo on the 137...alternating made me feel great, but then stopping the birth control goofed me up! It could also just be that your levels are evening out since your pregnancy, and it will take some time. Good luck, hope this helps and please keep us posted!

Is this good advice?
0

thanks

Is this good advice?
2

Hello, My best advise for anyone that has to take a thyroid hormone is use only ARMOUR THRYOID. My wife lost her thyroid due to cancer and was treated with SYNTHROID.
She started having palpitations, high blood pressure, didn't have any energy for more than an hour of being out of bed!!, real bad panic attacks and mood swings. She went to every endocrinologist in the Springfield, Mo. and none of them wanted to or believed her about the side effects. She had symptoms of hypo and hyperthyroidism. They even eventually recommended her to a psychiatrist. She also almost went completely blind and couldn't get out in the light of day at all without the light hurting her eyes. She could read in the dark!! We only had one light on in the house and the curtains closed. She finally got clear of the cancer and she requested her primary care to put her on Armor Thyroid
and within a few weeks things started to return to normal.
Her vision returned to almost normal, her anxiety, energy levels, blood pressure and everything else returned to normal. She takes a dose that keeps her TSH level to just a little about 0. Armor Thyroid doses don't fluctuate like the synthetics have to. She has been on the same dose since getting here TSH to the near 0. The synthetics are not always
able to be converted to T3 which is what the body uses. T4 is just stored in the thyroid and converts to T3 when needed.
What about T1 and T2?? All are in Armor Thyroid. The only side effects of Armor is Hypo or Hyper if you take too much or not enough. Hope this helps you to a full recovery. BIll

SHOW MAIN MENU
SHOW SUB MENU